Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 102, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 14, 2004, 1:26 AM CDT for Caldwell County, Texas. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2004, 1:26 AM CDT (06:26 UTC)
- Expired
- May 14, 2004, 3:00 AM CDT
- In force
- 94 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Caldwell County, TX
The radar
The Austin/San Antonio radar (KEWX), 38 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 140629 FFWSAT TXC055-140800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 126 AM CDT FRI MAY 14 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... CALDWELL * UNTIL 300 AM CDT * AT 118 AM CDT...THUNDERSTORMS PRODUCING MODERATE RAIN CONTINUE ACROSS MUCH OF THE COUNTY. RAINFALL RATES AROUND ONE-HALF INCH AN HOUR ARE BEING ESTIMATED BY RADAR. MOVEMENT IS EAST AT 20 MPH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2984 9784 2970 9761 2980 9738 3001 9769 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 12:07 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 14, 12:07 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1207 AM CDT FRI MAY 14 2004 .UPDATE... ANOTHER UPDATE TO REMOVE THE SEVERE THUNDERSTORM WATCHES. && .PREV DISCUSSION... QUICK UPDATE OF ZONES AND GRIDS TO DEAL WITH TEMP/DEWPOINT ISSUES. SHOWERS AND THUNDERSTORMS ARE CONCENTRATED ON TWO BOUNDARIES THIS EVENING. ONE BOUNDARY EXTENDS FROM CORPUS CHRISTI WESTWARD TO BIG WELLS AND EAGLE PASS. ANOTHER BOUNDARY EXTENDS FROM OZONA NORTHEAST TO BROWNWOOD. THE AIRMASS REMAINS VERY UNSTABLE ACROSS THE CWFA WITH THE BEST INSTABILITY MAINLY WEST OF A LINE FROM BEEVILLE TO UVALDE AND DEL RIO WHERE DEWPOINTS REMAIN IN THE 70S. EXPECT THE CONVECTION TO THE SOUTH TO WANE AFTER MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. MODEL SOLUTIONS STILL SUGGEST THAT THE CONVECTION TO THE NORTH WILL SINK SOUTHWARD TONIGHT INTO FRIDAY...IN ADVANCE OF THE COLD FRONT. NO CHANGES TO CURRENT FCST ATTM. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THRU 4 PM FRIDAY FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. && 13/03
Hazardous weather outlook, May 13, 9:00 AM CDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 AM CDT THU MAY 13 2004 TXZ171>173-183>194-202>209-217>225-228-141100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 900 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY...IN THE SECTOR EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 10. THIS INCLUDES THE AUSTIN METROPOLITAN AREA EAST TO LAGRANGE AND LEXINGTON. THE MAIN THREAT IS TORNADIC ACTIVITY WITH HAIL IN EXCESS OF 2 INCHES DIAMETER. OTHER THUNDERSTORMS IN THE REGION WILL BE SLOW MOVING RESULTING IN HIGH RAINFALL AMOUNTS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS INCREASE SIGNIFICANTLY ON FRIDAY...WITH HEAVY RAIN AND FLASH FLOODING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 13, 9:17 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD WAELDER 29.69N 97.30W
05/13/2004 GONZALES TX LAW ENFORCEMENT
FARM TO MARKET RAOD 1125 NORTH OF WAELDER CLOSED
&&
PMLocal storm report, May 13, 9:19 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD HALLETTSVILLE 29.44N 96.94W
05/13/2004 LAVACA TX LAW ENFORCEMENT
EDNA STREET IN HALLETTSVILLE CLOSED
&&
PMSpecial weather statement, May 13, 11:45 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 PM CDT THU MAY 13 2004 TXZ184>188-202>204-217>219-228-140503- BANDERA-DIMMIT-EDWARDS-FRIO-GILLESPIE-KERR-KINNEY-MAVERICK-MEDINA- REAL-UVALDE-ZAVALA- 1145 PM CDT THU MAY 13 2004 ...SEVERE THUNDERSTORM WATCHES 203 AND 204 ARE NO LONGER IN EFFECT... THE THREAT OF SEVERE THUNDERSTORMS HAVE ENDED ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. HOWEVER SCATTERED THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE DURING THE OVERNIGHT HOURS.
Local storm report, May 13, 11:49 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL MARTINDALE 29.84N 97.84W
05/13/2004 0.88 INCH CALDWELL TX PUBLIC
THE PUBLIC REPORTED VERY HIGH WINDS AND PEA TO QUARTER
SIZE HAIL.
&&
PMLocal storm report, May 13, 11:49 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL MARTINDALE 29.84N 97.84W
05/13/2004 0.25 INCH CALDWELL TX PUBLIC
THE PUBLIC REPORTED VERY HIGH WINDS AND PEA TO QUARTER
SIZE HAIL.
&&
PMSpecial weather statement, May 14, 12:39 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1239 AM CDT FRI MAY 14 2004 TXZ171>173-186>194-204>209-219>225-140645- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR- LAVACA-LEE-LLANO-MEDINA-TRAVIS-WILLIAMSON-WILSON- 1239 AM CDT FRI MAY 14 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CDT FOR DEWITT... KARNES...WILSON...LAVACA...GONZALES...FAYETTE COUNTIES... ...A FLASH FLOOD WARNING CONTINUES UNTIL 215 AM CDT FOR KERR...COMAL AND GUADALUPE COUNTIES... ...A FLASH FLOOD WARNING CONTINUES UNTIL 2 AM CDT FOR HAYS COUNTY... ...A FLASH FLOOD WARNING CONTINUES UNTIL 145 AM CDT FOR KENDALL COUNTY... ...A FLASH FLOOD WARNING CONTINUES UNTIL 130 AM CDT FOR CALDWELL COUNTY... ...A FLASH FLOOD WARNING CONTINUES UNTIL 115 AM CDT FOR BLANCO COUNTY... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 2 AM CDT FOR TRAVIS COUNTY... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 215 AM CDT FOR BEXAR COUNTY... A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOW COUNTIES...ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... LAVACA...LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON AND WILSON. AT 1230 AM CDT...SHOWERS AND THUNDERSTORMS ACROSS THE WATCH AREA ARE BEGINNING TO WEAKEN IN INTENSITY AS THE AIRMASS FINALLY BEGINS TO STABILIZE. THERE WILL LIKELY BE A LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY DURING THE EARLY MORNING HOURS AS THE CURRENT COMPLEX OF STORMS MOVES SOUTH AND EAST OF THE WATCH AREA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY MORNING ACROSS THE HILL COUNTRY IN ADVANCE OF THE COLD FRONT. THESE STORMS WILL MOVE SOUTH AND EAST ACROSS THE WATCH AREA FRIDAY WITH THE THREAT OF ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 66 min |
| May 13, 7:25 PM CDT | Tornado Warning | EWX | Gillespie | 65 min |
| May 13, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 54 min |
| May 13, 8:21 PM CDT | Flash Flood Warning | EWX | Dimmit | 114 min |
| May 13, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 61 min |
| May 13, 9:11 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| May 13, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 60 min |
| May 13, 10:22 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| May 13, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 65 min |
| May 13, 10:33 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 57 min |
| May 13, 10:37 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| May 13, 10:49 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 13, 10:53 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 13, 10:54 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson | 4 hr |
| May 13, 11:10 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 13, 11:16 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| May 14, 4:32 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 58 min |
| May 14, 5:25 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.